Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 100, NWS Nashville, TN

June 8, 2004Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2004, 1:57 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2004, 1:57 PM CDT (18:57 UTC)
Expired
Jun 8, 2004, 2:30 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WUUS54 KOHX 081857
SVRBNA
TNC147-165-081930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
157 PM CDT TUE JUN 8 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN TENNESSEE
  SUMNER COUNTY IN TENNESSEE

* UNTIL 230 PM CDT

* AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES EAST OF CROSS PLAINS...OR 13 MILES
  NORTHWEST OF GALLATIN...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTLAND AROUND 205 PM CDT
  MITCHELLVILLE AROUND 210 PM CDT

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING
ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY.

LAT...LON 3653 8676 3645 8653 3675 8632 3685 8658

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:40 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 8, 9:40 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
940 AM CDT TUE JUN 8 2004

.DISCUSSION...
ONLY QUESTION IN THE FORECAST IS WHETHER TO CHANGE THE PLATEAU
FORECAST. CURRENTLY CARRYING P/C WITH 30 CHANCE OF RAIN. ETA20 IS
INDICATING THAT PRECIP WILL PULL EASTWARD DURING THE DAY. IF THIS
TREND CONTINUES THEN A REDUCTION IN POPS/CLDS WOULD BE WARRANTED
LATER THIS MORNING. HOWEVER, THE BNA SOUNDING IS FAIRLY UNSTABLE,
LACKING ONLY MOISTURE. GIVEN THAT MORE MOISTURE EXISTS OVER THE
PLATEAU THAN THEN SHOWERS MAY RE-FIRE ON THE BACK EDGE OF THE AREA
OVER THE PLATEAU. THAT WOULD BE SIMILAR TO WHAT HAPPENED YESTERDAY
WHEN SHOWERS POPPED UP IN DAVIDSON, WILSON AND BEDFORD COUNTIES ON
THE WEST EDGE OF THE CLOUD AREA.

GIVEN THE ABOVE, WILL LEAVE THE ZONE PACKAGE ALONE UNTIL A MORE
DEFINITE TREND IS ESTABLISHED IN THE PLATEAU AREA.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JLM
Hazardous weather outlook, Jun 8, 5:26 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMISSION
NATIONAL WEATHER SERVICE NASHVILLE TN
526 AM CDT TUE JUN 8 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-091030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
526 AM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROSE

In the hours before

Special weather statement, Jun 8, 1:20 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
120 PM CDT TUE JUN 8 2004

TNZ027-059-082030-
DAVIDSON-WILLIAMSON-
120 PM CDT TUE JUN 8 2004

SCATTERED THUNDERSTORMS HAVE DEVELOPED IN METRO NASHVILLE AND
SOUTHWARD NEAR INTERSTATE 65. THE STRONGEST STORMS WILL DEVELOP
SOUTH NEAR THE ALABAMA BORDER AND IN METRO NASHVILLE. THESE
THUNDERSTORMS CONTAIN FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY
RAINFALL. RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE IN THESE
THUNDERSTORMS.

STAY TUNED TO NOAA WEATHER RADIO OR A FAVORITE MEDIA OUTLET FOR
FURTHER WEATHER INFORMATION.

04

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.